Well after reading so much on the magnesium supplement and how it is good for treating anxiety, heart rate problems as well as headaches I decided to give it a try.. As well as some b~complex sublingual formula. I used to get B~12 injections and I remember how much better I felt with them, energy wise as well as headaches and anxiety! So tonight I take the first dose hopefully I will have some good results.. Does anyone know if it's okay to take your xanax with these supplements? The pharmacist said it "shouldn't" be a problem.. But the pill phobia is kicking in alittle.. any thoughts would be great!! Thanks Boxerlover
I tried both reading deficiencies in both can cause anxiety and other health problems. Went to GNC bought the most expensive. Got pill form magnesium and B12 that dissolves under the tongue. Didn't really do any good. For me. found out later normal daily multi-vitamins have all you need of both. Daily vitamins have 100mg of magnesium I wonder if taking five to six times the daily-recommended amount can be harmful? I donít know much about magnesium. If your body pees out what it doesn't need that seems ok, but if your body stores it you may want to ask a doctor about it. Your are taking a years worth of magnesium in two months.
500 mg is fine. Magnesium is a water soluable pill. What ever your body does not need will be discarded. Magnesium will also help alot if you suffer from PMS...sore breasts, cramps etc....it helps with using the calcium correctly within your body. This is why alot of women as they get older will regress back to feeling horrid as if they were in their teens...sore breasts, cramps get worse because as females age thier body stores more calcium which in turn creates deposits and makes the muscles contract harder.
Hi BoxerLover, You might remember from my previous posts, I have a fast heart rate, (Mostly upon rising and standing) and LOTS of pvc's. I have been taking Magnesium for a year now. I can tell only sometimes that it helps, but not everyday. I still have pvc's everyday, but maybe not as many. For me, I'm not sure it's been the wonder drug. I do think I will get the Epsom salts and start doing foot soaks everyday. I read that your body will soak up as much as it needs, and the pill sometimes makes my tummy hurt. I also take it for my asthma, which HAS helped. As far as helping anxiety, nothing. Do you not take your Xanax daily? I have only just started, so can't tell a difference yet, but I don't like the spacey feeling. I hope that will soon go away. I see my Dr. on Monday, so I hope that I see some improvement by than so I can tell her. Little nervous of a beta blocker. I know a few people that took them for their pvc's and they had horrific side effects, even on low doses. HUGS - Michelle
Can you tell me if I am taking the right kind of Magnesium, I started 500mg of magnesium oxide.. I am now reading that there are all different kinds, and that the dose should be about 300mg as day.. so now I am confused is it the right dose? The right kind? I did see a difference today I hardly have a headache.. Which I suffer with everyday!!!! I hope I contunie to see improvement. I also started the B12 liquid, and hopefully I will get some energy as well!! So should I add my calcium with the magnesium as well?? Thanks for any help on this topic~ greatly appreciated!!
I take my xanax as needed and these days have been alot!!
I would choose xanax over the beta blocker myself, that is just my own experience with the beta blockers, I was one of the side effect suffers..
Try giving the xanax a few days to see if you notice any difference. If not then maybe the beta blockers would be a better choice for You.. I am sorry you are still feeling this way, I know it could take such a toll mentally!! I suffer from lots of dizziness/vertigo and I find this to be very troubling as well.. It's hard some days just to function feeling so off balance.. I hope the xanax helps you!! Hugs back!! Boxerlover
Boxerlover227 - I've been taking chelated magnesium, caclium and zinc. Three pills a day equals to 1000 mg of calcium and 400 mg of magnesium. I only take 2 pills a day. I've been nauseated after taking them and I think it is the calcium because I've taken those chewy calcium supplements before and they make me horribly nauseous. Anyway, I'm in my "PMS time" right now which is when my anxiety hits the roof and it seems to be helping with my mood. I'm definitly not as anxious as I normally would be at this time. The biggest thing it has helped me with is my asthma symptoms. I don't know if I truly have asthma or not, but I have GERD and some breathing problems I think are due to that. The magnesium has helped me so much with that and I'm thrilled about that! I hope the magnesium you are taking is helping you to feel better! Take care!
I have noticed the magnesium is helping some, my headaches haven't been as horriable as they were and my anxiety symptoms are alittle less..
I used to have problems with the calcium too, UNTIL I started taking caltrate
This seems to be the easier calcium to digest.. never had a problem with it like I did with all the others.. You mentioned you are taking chelated magnesium is this different from the one I am taking~
(oxide magnesium) I am still unsure which is the better grade of magnesium? I have read a lot of others found relief from their asthma when taking this supplement.. Also Are you taking your calcium with food.. This will help the nausea.. Try the caltrate, it really stoped all that for me.. Thanks for your reply, hopefully I am taking the right one!! Keep you posted.. Boxerlover
I take the Magnesium oxide. From reading this it looks like I need to increase the dose. I have only been taking 200 mg a day. I don't think that is enough. I do take Celexa and klonopin- I wonder if that is alright to mix. I havn't been to faithful with my mag - I guess I should start. Sounds like your doing better. Good for you.
Hey boxerlover. I have been wanting to try magnesium too, but there are so many different ones out there I don't know what to take. I thought you were supposed to take a combination calcium/magnesium supplement? Something about how they work together? I'm lost with this. Let me know how you do with just taking mag.
Just an aside - I've got my holter monitor on today (already itchy!!!) so we'll see if it picks anything up - probably not!
I am taking calcium also, I have to take caltrate calcium because it's easier to digest for me.. The one's that are a magnesium, calcium combo I can't digest the calcium, so I just added my regualr calcium to it.. So far I have to say my headaches haven't been to terriable.. So we will see!!(fingers crossed)
Now I just have to find something for the lightheadness/balance problems!!
I read magnesium could help this department as well. I am taking 500mg a day. It also states it's VERY good for the heart!!! Please let me know what the monitor picks~up.. I know I was itchy too when I had to wear mine..
My fingers are crossed that it's just anxiety and nothing serious.. How are you feeling other wise?
The pharmasist told me there really isn't too much on the interaction thing. I take xanax and she said to just space it out alittle (for absorbtion reasons)
I would just ask to be safe , but I am sure it's fine.. My fingers are crossed that the longer I take it the better I will feel! My headaches have become alittle less.. (if that's possiable ) Hope it helps you as well~ boxerlover
How much calcium do you take? I think I read that you are supposed to take it at a 2:1 (cal:mag) ratio. I'm not sure.
I'm feeling OK, I guess. I have actually had to take my xanax at least twice a day lately. I don't know what is going on. I hope I have at least one of my "heart flutter skip flip flop episodes" while I'm wearing this monitor. I don't really know what a PVC feels like, so even though I hate when my heart does this crazy thing, I hope it does so I can see if it is a PVC or something else. I also have to have an endoscopy Friday (the 13th...what was I thinking) so I think I am pretty anxious about that too. I'm a mess.
I'm glad you are getting some relief from your headaches with the mag. I will definitely try some. I've had the "dizzies" a lot lately so maybe it will help with that.
boxerlover227 - I will have to try Caltrate. I took my magnesium/calcium pill about an hour ago and I feel horrible right now. Very, very nauseated. Seems to be getting worse the longer I take them. It must be really hard for my stomach to digest. I honestly do feel better once it is through my stomach, though.
I read that chelated magnesium is supposed to absorb better. Mine is a combination of magnesium oxide and magnesium gluconate. I think what you are taking is fine.
Has anyone heard anything about a liquid magnesium called Natural Calm? It's a powdered magnesium that you mix in water. You can find it at health food stores. The liquid form is supposed to be absorbed in your system faster.
Let me know if anyone has tried it and liked it, or it worked for them.